|Androgel - Long Term Use
Oct 11, 2004
Thanks. Your the best. Your forum has helped me greatly over the years and your camp gets a laugh out of me every time.
I have been on Androgel for two years. My testosterone on Androgel is normal. I am doing fine on it but am concerned about the long term effects. Would cycling minimize those? If so, how do I do it? How much time off initially and then what should my cycling times be? Is there anything else I can do to minimize long-term side effects?
Response from Dr. Frascino
What long-term side effects? A happy upstanding Mr. Happy? Take a read through the archives. I'm quite sure I've addressed this concern multiple times over the years.
Briefly, if you are taking testosterone replacement because you have hypogonadism (low testosterone), there is no reason to consider stopping. If you did stop, your testosterone levels would plunge along with your energy level. Your muscles would droop and you would put a limp in your love jones as well. None of this is particularly good news. Sure, all medicines have potential side effects, but if you are taking them for appropriate reasons and in the appropriate dosages, the benefits of the drug should always far outweigh any potential risk.
Now if you are taking testosterone replacement in any of its formulations and you don't have hypogonadism (low testosterone levels), the answer is simple: You shouldn't be taking it, because the risks in that situation far outweigh the benefits. That said, we all know there are plenty of gym rats and small-dicked would-be Casanovas who are on the juice ("vitamin T," "roids," "love potion #9," whatever you like calling it). These muscle Marys with quads that rival Godzilla's (would this make them "Quadzillas?") are often worried about shrinking their balls up to the size of tic-tacs. So they cycle on and off the "stuff". The logic being that supplemental super-high doses of unneeded testosterone send a message to the body's testosterone factories (yep, that would be "the boys" part of "Sergeant Pepper and the Boys") that they don't need to make any of their own testosterone, because suddenly there is loads of the stuff floating through the bloodstream. So "the boys" (the testosterone factories) shut down production and, over time, atrophy (shrink). The hope is that by cycling on and off, these Schwarzenegger wannabes will not completely shut there ball's testosterone factories off and thereby decrease the chances that "James and the Giant Peaches" will turn into "The Princess and the Peas."
However, if you are hypogonadal (have low testosterone) from HIV or other conditions, the concerns I listed above don't apply. You state your testosterone level on AndroGel is "normal" and that you are doing fine. I see no reason to argue with success.
Yes, testosterone can have other side effects, particularly if you use super-high doses (like the Quadzillas), which include acne, aggressive behavior, hair loss, progression of existing prostate cancers, etc. But again, if you're using testosterone supplementation for a documented low testosterone level, using the appropriate dosage, and tolerating it well, I see no reason to stop. Schwarzenegger, on the other hand, did not have a medical indication for his use of anabolic steroids like testosterone, and as a result morphed into a megalomaniacal girly man.
Husband is HIV positive/me negative
- Pain In Penis After Getting Scratched Worried I Have HIV
- Sore Throat After Licking Rectum Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Can You Get Genital Warts On Your Mouth?
- How Effective Are Swabs When Testing For An Std?
- Short Term And Long Term Effects Of Genital Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.